MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7040M-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, certificates of conformance, ifu and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error: using too long of an implant or not installing the implant deep enough.
 
Event or Problem Description
The patient had left si joint arthrodesis in (b)(6) 2018 where three implants were installed.The patient later complained of left side hip pain.The surgeon determined that the inferior positioned implant was too proud of the ilium causing pain in the surrounding tissue.The surgeon did not indicate that any of the implants were loose.In (b)(6) 2019, the surgeon performed a revision procedure where he removed the inferior positioned implant using chisels as it was solidly fixed in bone.No other preexisting implants were adjusted or removed.The patient's pain symptoms resolved following the revision procedure.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key9457995
Report Number3007700286-2019-00153
Device Sequence Number3090968
Product Code OUR
UDI-Device Identifier00851085007343
UDI-Public00851085007343
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/27/2022
Device Model Number7040M-90
Device Lot Number2624931
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2019
Initial Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR